MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6842905
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported lower than expected results obtained from a non-vitros biorad (lot 89290) %a1c level 3 quality control fluid tested using vitros hba1c reagent on a vitros 5600 integrated system.The assignable cause was an unknown issue with a single vitros hba1c lot 1539-48-3640 reagent pack in use at the time of the event.The issue with the reagent pack is unknown.Review of e-connectivity data indicated the qc shift occurred after the laboratory changed to an alternate vitros hba1c reagent pack from the same lot.The reagent pack was stored refrigerated and loaded immediately on the vitros 5600 system without any condition codes, therefore an issue with reagent pack storage and handling or with the pack itself is not a likely contributor to the event.The product health and monitoring (phm) investigator reviewed pre-event biorad qc performance, global complaint database records, and ongoing product tracking and trending.This review did not identify evidence of a systemic issue or indicate that vitros hba1c lot 1539-48-3640 contributed to the event.There was no indication of an instrument malfunction.The issue only started when the lab began using a new hba1c reagent pack and was resolved when a new pack of the same lot was loaded.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected results obtained from a non-vitros biorad (lot 89290) %a1c level 3 quality control fluid tested using vitros hba1c reagent on a vitros 5600 integrated system.Biorad level 3 results of 4.48, 4.59, 4.56, 4.55, 4.58 %a1c vs the expected result of 8.52 %a1c (baseline mean) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros hba1c results were obtained from a quality control fluid.The customer did not run vitros hba1c patient testing as the qc was unacceptable.There were no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS HBA1C REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25137264
Report Number1319808-2026-00022
Device Sequence Number18472934
Product Code PDJ
UDI-Device Identifier10758750030729
UDI-Public(01)10758750030729(17)270528(11)250528(10)483640
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6842905
Device Lot Number1539-48-3640
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown